MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE
Catalog Number 399.48
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary background: it was reported that on an unknown date, during a routine incoming inspection of a loaner set, the periosteal elevator 3 mm curved blade-straight edge was observed broken.There was no known hospital or patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the periosteal elevator 3 mm curved blade-straight edge (p/n 399.48 lot unk) was received with a portion of the phenolic handle broken off.The fracture is at the proximal end of the handle and the fragment was not returned.No other issues were identified with the returned components of the device.Device failure/defect identified? yes: the device failure/defect of broken handle was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: dimensional inspection was not conducted due to post manufacturing damage of the handle and missing fragment.Document/specification review: a dhr review could not be performed as the lot number is not etched on the device.The following drawings were reviewed, since the exact date of manufacture is unknown.Periosteal elevators, 3 mm width 399_48 rev a to k.The device was manufactured prior to 399_48 rev c, as rev c (dco 0702079) changed the instrument design to include the lot number etching.This part was manufactured prior to 23jul02 and is over 17 years old.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the periosteal elevator 3 mm curved blade-straight edge (p/n 399.48 lot unk) as a portion of the phenolic handle was broken off.The fracture is at the proximal end of the handle and the fragment was not returned.While no definitive root cause could be determined, it is possible that the device encountered unintended forces and/or consistent use/reprocessing over the part¿s lifetime (17+ years) contributed to the complaint condition.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, the periosteal elevator 3 mm curved blade-straight edge was observed broken.There was no known hospital or patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8885941
Report Number2939274-2019-59729
Device Sequence Number11374539
Product Code HTE
UDI-Device Identifier10886982202833
UDI-Public(01)10886982202833
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/12/2019
Patient Sequence Number1